MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PRESSURE SENTINEL INTRAMEDULLARY REAMING SYSTEM FLEXIBLE REAMER; INSTRUMENT, SURGICAL, ORTHOPEDIC

ZIMMER BIOMET, INC. PRESSURE SENTINEL INTRAMEDULLARY REAMING SYSTEM FLEXIBLE REAMER; INSTRUMENT, SURGICAL, ORTHOPEDIC
Catalog Number 00221801800
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial procedure, the reamer head fractured while reaming the canal.The correct surgical technique was used.No complications, injuries, or surgical interventions were required, and no foreign bodies were retained due to this malfunction.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in canada.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h5; h6 h6: proposed annex g code: mechanical (g04) - drill the reported event is unable to be confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d4; d9; g1; g3; g6; h1; h2; h4.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h2; h3; h6, h11.Visual examination of the returned product confirmed that the reamer shaft is fractured.The product shows signs of repeated use.Dimensional analysis of the product determined that the product, when measured, was conforming to print specifications.A review of the device history records identified no deviations or anomalies during manufacturing.A review of complaint history found no additional related issues for this item and the reported part and lot combination.The root cause is unchanged.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
PRESSURE SENTINEL INTRAMEDULLARY REAMING SYSTEM FLEXIBLE REAMER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19994292
Report Number0001822565-2024-02674
Device Sequence Number18257997
Product Code HWE
UDI-Device Identifier00889024038974
UDI-Public(01)00889024038974(10)65162865
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00221801800
Device Lot Number65162865
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/13/2024
04/25/2025
09/16/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/17/2024
05/19/2025
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown